Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 2, 2000, 9:36 PM CDT for Saline County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2000, 9:36 PM CDT (02:36 UTC)
- Expired
- Jul 2, 2000, 10:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Saline County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:55 PM CDT | Hail 1 | Friend, NE | Hail up to 1 inch in diameter lasted for around 5 minutes west of Friend. |
| Jul 2, 10:05 PM CDT | Thunderstorm Wind 55 E | Friend, NE | Thunderstorm wind gusts over 60 mph blew over several telephone poles 3 miles east of Friend. Large tree branches were also downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3429 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS53 KOAX 030236 SVROMA NEC151-030315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 936 PM CDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1015 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER SOUTHEASTERN SEWARD COUNTY...OR ABOUT 10 MILES WEST OF LINCOLN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL EASTERN SALINE COUNTY LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4070 9761 4038 9766 4037 9737 4070 9738 SKERRITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:53 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 2:53 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 253 PM CDT SUN JUL 2 2000 THE MAIN FORECAST CONCERN FOR THE NEXT FEW DAYS IS CONVECTION...AS A SERIES OF WEAK DISTURBANCES RIDE AROUND THE UPPER RIDGE AND THREATEN TO DESTABILIZE A WARM AND VERY HUMID AIRMASS. THE SHORT TERM CONCERN IS WHETHER FRONTAL CONVERGENCE ZONE VCNTY FSD INTO NRN IA WILL BE SUFFICIENT TO PRODUCE TSTMS IN OUR AREA AS IT HEADS SOUTH THIS EVE AND TONIGHT. LOW LEVEL CONVERGENCE INCREASES AND INHIBITION BY WARM DRY LYR 850-700 MB DECREASES TOWARD THE E AWAY FROM OUR IA COUNTIES. MESOETA INDICATED LITTLE INHIBITION BY LATE AFTN...BUT BOTH IT AND THE RUC WERE FAR TO HOT WITH SFC TEMPS. THESE HAVE BEEN HELD BACK BY CU DEVELOPMENT IN VERY MOIST AIR AOB 850 MB. I STILL THINK THERE IS A SLIGHT CHC TSTMS THIS EVE AND TNGT IN NRN AND ERN COUNTIES DUE TO COMBO OF FRONT AND OUTFLOW BOUNDARIES...BUT THE ETA IDEA OF PCPN LASTING ALL NIGHT AND ENDING UP IN SERN CORNER NEBRASKA SEEMS OVERDONE GIVEN INHIBITION...LACK OF FORCING ALOFT...AND DECLINING CAPE AFTER DARK. HIGH DEW POINTS WOULD PUT MIN TEMPS A FEW DEG ABOVE MOS. IF LEFTOVER CONVECTION DOES NOT PROVE TO BE A FACTOR...AS EXPECTED...MONDAY TEMPS SHOULD BE SIMILAR TO TODAY WITH LOW LEVEL HUMID FLOW FROM SSE AND TEMPS TOPPING OUT AROUND 90. NEXT CONVECTIVE THREAT WOULD APPEAR TO ARRIVE IN THE FORM OF ANOTHER RIDGE RUNNER MONDAY NIGHT. I BELIEVE ETA IS DOING BETTER IN LIFTING WEAK BNDRY NORTH AGAIN AS VIGOROUS SFC LOW DEVELOPS OVER MT AND WY. DO NOT BUY AVN SOLN OF STALLING BNDRY IN SRN ZONES WITH CONTD CONVECTION ALL DAY. AS UPPER RIDGE BUILDS AND BNDRY LIFTS NORTH...NEXT SYSTEM WOULD APPEAR MORE LIKELY TO DEVELOP OVER SD SIMILAR TO ETA DEPICTION...BUT WOULD STILL GIVE A SLGT CHC TO NRN ZONES. NGM PCPN PATTERN IS FAR TOO BROAD. THE ORIGINS OF THE SHRTWV IN THE SWRN U.S. ARE RATHER MURKY...SO CONFIDENCE IN TIMING AND LOCATION OF SYSTEM ARE LOW. POOLING OF MOISTURE COULD END UP FIRING ACTIVITY FURTHER SOUTH INTO UPPER RIDGE OVERNIGHT...BUT FORCING SHOULD BE MORE EFFECTIVE NORTH OF LOW LEVEL BNDRY. TUE LOOKS DRY AND A LITTLE HOTTER AS FLOW AT LOW LEVELS VEERS BACK INTO THE S OR SSW AND THERMAL RIDGE APPROACHES AREA AHEAD OF SFC LOW. HOLIDAY MAX TEMPS 90 TO 95 SEEM REASONABLE. IN EXTENDED...RIDGE RUNNERS COULD STILL A CHC TSTMS IN THE NORTH BEFORE MID LEVEL HEIGHTS REALLY BUILD UP LATE IN THE WEEK. .OMA...NONE POLLACK
In the hours before
Special weather statement, Jul 2, 5:04 PM CDT, 4 hours 32 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-030415- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 504 PM CDT SUN JUL 2 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING IN EASTERN NEBRASKA OR SOUTHWEST IOWA. THE MOST LIKELY AREA WILL BE FROM THE PLATTE RIVER NORTH AND FROM OMAHA AND COUNCIL BLUFFS NORTH. A WEAK COOL FRONT FROM NORTHEAST OF SIOUX CITY TO GRAND ISLAND WILL ACT AS THE MOST LIKELY FOCUS FOR THUNDERSTORM DEVELOPMENT. OTHER THUNDERSTORMS ARE POSSIBLE BUT WILL BE LESS LIKELY TO PRODUCE SEVERE WEATHER. THUNDERSTORMS WILL BE INHIBITED BY A LAYER OF WARM DRY AIR ALOFT. IF STORMS DO DEVELOP...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG DOWN BURSTS AND OUTFLOW WINDS. THE MAIN THREAT WILL BE THROUGH 11 PM. THUNDERSTORMS WILL TEND TO MOVE SLOWLY AND LOCALLY HEAVY RAINS ARE POSSIBLE FROM ANY THUNDERSTORMS ACROSS THE AREA. POWERS
Special weather statement, Jul 2, 8:25 PM CDT, 1 hour 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-088>092-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 825 PM CDT SUN JUL 2 2000 ...SEVERE THUNDERSTORM WATCH 528 IS NO LONGER IN EFFECT IN THE FOLLOWING COUNTIES OF EAST CENTRAL NEBRASKA... BURT...COLFAX...DODGE...PLATTE. THE WATCH IS NO LONGER IN EFFECT IN MONONA COUNTY IOWA. BOONE...MADISON...STANTON...COLFAX...BURT...WASHINGTON... BUTLER AND SAUNDERS. THE WATCH IS ALSO IN LONGER IN EFFECT IN MONONA COUNTY IOWA. THE LINE OF THUNDERSTORMS HAS SHIFTED SOUTH OF THESE COUNTIES. THE WATCH CONTINUES IN EFFECT FOR MUCH OF THE REST OF SOUTHEAST AND EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA UNTIL 11 PM CDT.
Special weather statement, Jul 2, 9:35 PM CDT, 1 minute before
IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-088>092- 030345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 935 PM CDT SUN JUL 2 2000 ...SEVERE THUNDERSTORM WATCH 528 IS NO LONGER IN EFFECT IN THE FOLLOWING COUNTIES OF EAST CENTRAL NEBRASKA... BUTLER...SAUNDERS...WASHINGTON AND DOUGLAS. THE WATCH IS ALSO IN LONGER IN EFFECT IN HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES IN IOWA. THE LINE OF THUNDERSTORMS HAS SHIFTED SOUTH OF THESE COUNTIES. THE WATCH CONTINUES IN EFFECT FOR MUCH OF THE REST OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA UNTIL 11 PM CDT. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 43 min |
| Jul 2, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Washington | 48 min |
| Jul 2, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Jul 2, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 49 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 46 min |
| Jul 2, 9:45 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Jul 2, 10:19 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.